Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Intermittent occurrence of itchy dots in inner thigh, upper thigh and stomach. What could be the reason?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
hi me and my boyfriend have had itchy dots that look like insect bites mostly around our inner thigh, upper thigh and tummy area. it goes away and then comes back, its been like this for almost a week
Posted Tue, 22 May 2012 in Skin Hair and Nails
Answered by Dr. Gaurang Krishna 1 hour later

Thanks for writing in.

This may be a fungal or a mite infection.

To get a better understanding of your problem, I need you to answer the following questions...

Do you have itching in the finger web spaces also?

Is the itching worse at night?

Do you see a mixture of red and yellow lesions?

Please reply to the above question and then we will proceed further.

In the meantime, you may take anti-histamine tablets like fexofenadine 180mg twice daily. This will help relieve your itch.

Awaiting your response..

Above answer was peer-reviewed by
Follow-up: Intermittent occurrence of itchy dots in inner thigh, upper thigh and stomach. What could be the reason? 5 hours later
there is no itching between the fingers or toes........the itch is often during the night also my boyfriend has had lumping looking hard blisters on his penis and sometimes they itch also.
He has used anti fungal cream but has not helped.
the spots are only red.
Answered by Dr. Gaurang Krishna 4 minutes later
Thanks for following up.

The symptoms that you have described fit perfectly with scabies which is a mite infection.

It is contagious and spreads from one person to other through close contact.

The best treatment is to apply permethrin 5% cream all over the body over night.

Repeat after a week.

For itching take anti-histamine tablets like loratidine 10mg in morning and hydroxyzine 25mg before sleep for a fortnight or so.

Wash all your clothes and bed linen in hot water.

These medicines are not available OTC so you may have to consult a dermatologist personally for a prescription.

Everything will be fine after the treatment.

Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor